Perturbing Misiurewicz Parameters in the Exponential Family

Abstract

In one-dimensional real and complex dynamics, a map whose post-singular (or post-critical) set is bounded and uniformly repelling is often called a Misiurewicz map. In results hitherto, perturbing a Misiurewicz map is likely to give a non-hyperbolic map, as per Jakobson’s Theorem for unimodal interval maps. This is despite genericity of hyperbolic parameters (at least in the interval setting). We show the contrary holds in the complex exponential family \({z \mapsto \lambda \exp(z):}\) Misiurewicz maps are Lebesgue density points for hyperbolic parameters. As a by-product, we also show that Lyapunov exponents almost never exist for exponential Misiurewicz maps. The lower Lyapunov exponent is −∞ almost everywhere. The upper Lyapunov exponent is non-negative and depends on the choice of metric.

This is a preview of subscription content, access via your institution.

References

  1. 1

    Aspenberg M.: Rational Misiurewicz maps are rare. Commun. Math. Phys. 291(3), 645–658 (2009)

    Article  ADS  MATH  MathSciNet  Google Scholar 

  2. 2

    Aspenberg M.: Rational Misiurewicz maps for which the Julia set is not the whole sphere. Fund. Math. 206, 41–48 (2009)

    Article  MATH  MathSciNet  Google Scholar 

  3. 3

    Badeńska A.: Misiurewicz parameters in the exponential family. Math. Z. 268(1–2), 291–303 (2011)

    Article  MATH  MathSciNet  Google Scholar 

  4. 4

    Benedicks M., Carleson L.: On iterations of \({1-ax^2}\) on (−1, 1). Ann. Math. (2) 122(1), 1–25 (1985)

    Article  MATH  MathSciNet  Google Scholar 

  5. 5

    Benedicks M., Carleson L.: The dynamics of the Hénon map. Ann. Math. (2) 133(1), 73–169 (1991)

    Article  MATH  MathSciNet  Google Scholar 

  6. 6

    Benedicks, M., Misiurewicz, M.: Absolutely continuous invariant measures for maps with flat tops. Inst. Hautes Études Sci. Publ. Math. (69), 203–213 (1989)

  7. 7

    Bruin H., Rivera-Letelier J., Shen W., Strien S.: Large derivatives, backward contraction and invariant densities for interval maps. Invent. Math. 172(3), 509–533 (2008)

    Article  ADS  MATH  MathSciNet  Google Scholar 

  8. 8

    Dobbs N.: Nice sets and invariant densities in complex dynamics. Math. Proc. Camb. Philos. Soc. 150(1), 157–165 (2011)

    Article  MATH  MathSciNet  Google Scholar 

  9. 9

    Dobbs N.: On cusps and flat tops. Ann. Inst. Fourier (Grenoble) 64(2), 571–605 (2014)

    Article  MATH  Google Scholar 

  10. 10

    Dobbs N., Skorulski B.: Non-existence of absolutely continuous invariant probabilities for exponential maps. Fund. Math. 198(3), 283–287 (2008)

    Article  MATH  MathSciNet  Google Scholar 

  11. 11

    Erëmenko A.È., Lyubich M.Yu.: Dynamical properties of some classes of entire functions. Ann. Inst. Fourier (Grenoble) 42(4), 989–1020 (1992)

    Article  MATH  MathSciNet  Google Scholar 

  12. 12

    Graczyk J., Kotus J., Świątek G.: Non-recurrent meromorphic functions. Fund. Math. 182(3), 269–281 (2004)

    Article  MATH  MathSciNet  Google Scholar 

  13. 13

    Graczyk J., Świątek G.: The Real Fatou Conjecture, Annals of Mathematics Studies, vol. 144. Princeton University Press, Princeton (1998)

    Google Scholar 

  14. 14

    Grzegorczyk, P., Przytycki, F., Szlenk, W.: On iterations of Misiurewicz’s rational maps on the Riemann sphere. Ann. Inst. H. Poincaré Phys. Théor. 53(4), 431–444 (1990) [Hyperbolic behaviour of dynamical systems (Paris, 1990)]

  15. 15

    Jakobson M.V.: Absolutely continuous invariant measures for one-parameter families of one-dimensional maps. Commun. Math. Phys. 81(1), 39–88 (1981)

    Article  ADS  MATH  MathSciNet  Google Scholar 

  16. 16

    Keller G.: Exponents, attractors and Hopf decompositions for interval maps. Ergodic Theory Dyn. Syst. 10(4), 717–744 (1990)

    Article  MATH  Google Scholar 

  17. 17

    Kotus J., Świątek G.: No finite invariant density for Misiurewicz exponential maps. C. R. Math. Acad. Sci. Paris 346(9–10), 559–562 (2008)

    Article  MATH  MathSciNet  Google Scholar 

  18. 18

    Lyubich M.Yu.: The measurable dynamics of the exponential. Sibirsk. Mat. Zh. 28(5), 111–127 (1987)

    MathSciNet  Google Scholar 

  19. 19

    Lyubich, M.: Dynamics of quadratic polynomials. I, II. Acta Math. 178(2), 185–247, 247–297 (1997)

  20. 20

    Makienko P., Sienra G.: Poincaré series and instability of exponential maps. Bol. Soc. Mat. Mexicana (3) 12(2), 213–228 (2006)

    MATH  MathSciNet  Google Scholar 

  21. 21

    McMullen C.: Area and Hausdorff dimension of Julia sets of entire functions. Trans. Am. Math. Soc. 300(1), 329–342 (1987)

    Article  MATH  MathSciNet  Google Scholar 

  22. 22

    Milnor J.: On rational maps with two critical points. Exp. Math. 9(4), 481–522 (2000)

    Article  MATH  MathSciNet  Google Scholar 

  23. 23

    Misiurewicz, M.: Absolutely continuous measures for certain maps of an interval. Inst. Hautes Études Sci. Publ. Math. (53), 17–51 (1981)

  24. 24

    Qiu, W.: Hausdorff dimension of the M-set of λ exp(z). Acta Math. Sin. (N.S.), 10(4), 362–368 (1994) [A Chinese summary appears in Acta Math. Sin. 38(5), 719 (1995)]

  25. 25

    Rees M.: The exponential map is not recurrent. Math. Z. 191(4), 593–598 (1986)

    Article  MATH  MathSciNet  Google Scholar 

  26. 26

    Rees M.: Positive measure sets of ergodic rational maps. Ann. Sci. École Norm. Sup. (4) 19(3), 383–407 (1986)

    MATH  Google Scholar 

  27. 27

    Rempe L., Schleicher D.: Bifurcations in the space of exponential maps. Invent. Math. 175(1), 103–135 (2009)

    Article  ADS  MATH  MathSciNet  Google Scholar 

  28. 28

    Rivera-Letelier J.: On the continuity of Hausdorff dimension of Julia sets and similarity between the Mandelbrot set and Julia sets. Fund. Math. 170(3), 287–317 (2001)

    Article  MATH  MathSciNet  Google Scholar 

  29. 29

    Sands D.: Misiurewicz maps are rare. Commun. Math. Phys. 197(1), 109–129 (1998)

    Article  ADS  MATH  MathSciNet  Google Scholar 

  30. 30

    Thunberg H.: Positive exponent in families with flat critical point. Ergodic Theory Dyn. Syst. 19(3), 767–807 (1999)

    Article  MATH  MathSciNet  Google Scholar 

  31. 31

    Urbański M., Zdunik A.: Instability of exponential Collet–Eckmann maps. Isr. J. Math. 161, 347–371 (2007)

    Article  MATH  Google Scholar 

  32. 32

    Wang X., Zhang G.: Most of the maps near the exponential are hyperbolic. Nagoya Math. J. 191, 135–148 (2008)

    MATH  MathSciNet  Google Scholar 

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to Neil Dobbs.

Additional information

Communicated by M. Lyubich

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Dobbs, N. Perturbing Misiurewicz Parameters in the Exponential Family. Commun. Math. Phys. 335, 571–608 (2015). https://doi.org/10.1007/s00220-015-2342-8

Download citation

Keywords

  • Lyapunov Exponent
  • Exponential Family
  • Entry Time
  • Holomorphic Motion
  • Continuous Invariant Measure